Alert archive / New Mexico / High Wind Warnings in 2024

High Wind Warning 22, NWS Albuquerque, NM

May 24, 2024Chaves County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this high wind warning at May 24, 2024, 12:48 PM MDT for Chaves County, Lincoln County, New Mexico. It took effect at May 25, 2024, 12:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 24, 2024, 12:48 PM MDT (18:48 UTC)
In effect from
May 25, 2024, 12:00 PM MDT
Expired
May 25, 2024, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Chaves County, NM, Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 120 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 12:37 PM MDTNON-TSTM WND GST 612 Sw Bonito Lake, NMMesonet station TS286 Lincoln Portable No. 2.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3278 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WWUS75 KABQ 241848
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1248 PM MDT Fri May 24 2024

NMZ240-250300-
/O.NEW.KABQ.HW.W.0022.240525T1800Z-240526T0100Z/
Southwest Chaves County-
1248 PM MDT Fri May 24 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Chaves County.

* WHEN...From noon to 7 PM MDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust and smoke may reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223-224-226>229-231>233-239-250300-
/O.NEW.KABQ.WI.Y.0035.240525T1800Z-240526T0100Z/
Central Highlands-South Central Highlands-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-Far Northeast
Highlands-Northeast Highlands-Harding County-Eastern San Miguel
County-Guadalupe County-Eastern Lincoln County-
1248 PM MDT Fri May 24 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT SATURDAY...

* WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Highlands, Eastern Lincoln County, South Central 
  Highlands, South Central Mountains, Guadalupe County, Eastern San 
  Miguel County, Far Northeast Highlands, Harding County, Johnson 
  and Bartlett Mesas Including Raton Pass, and Northeast Highlands.

* WHEN...From noon to 7 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Localized blowing dust may reduce visibility 
  in dust prone areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guyer
4 follow-up statements
526 
WWUS75 KABQ 250225
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
825 PM MDT Fri May 24 2024

NMZ240-251000-
/O.CON.KABQ.HW.W.0022.240525T1800Z-240526T0100Z/
Southwest Chaves County-
825 PM MDT Fri May 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT 
SATURDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Chaves County.

* WHEN...From noon to 7 PM MDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust and smoke may reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223-224-226>229-231>233-239-251000-
/O.CON.KABQ.WI.Y.0035.240525T1800Z-240526T0100Z/
Central Highlands-South Central Highlands-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-Far Northeast
Highlands-Northeast Highlands-Harding County-Eastern San Miguel
County-Guadalupe County-Eastern Lincoln County-
825 PM MDT Fri May 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT SATURDAY...

* WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Highlands, Eastern Lincoln County, South Central 
  Highlands, South Central Mountains, Guadalupe County, Eastern San 
  Miguel County, Far Northeast Highlands, Harding County, Johnson 
  and Bartlett Mesas Including Raton Pass, and Northeast Highlands.

* WHEN...From noon to 7 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Localized blowing dust may reduce visibility 
  in dust prone areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
304 
WWUS75 KABQ 250944
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
344 AM MDT Sat May 25 2024

NMZ226-251800-
/O.UPG.KABQ.WI.Y.0035.240525T1800Z-240526T0100Z/
/O.EXA.KABQ.HW.W.0022.240525T1800Z-240526T0100Z/
South Central Mountains-
344 AM MDT Sat May 25 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Central Mountains.

* WHEN...From noon today to 7 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Pay close attention to evacuation orders 
  today, since the strong southwest wind gusts are likely to cause 
  rapid expansion of the Blue 2 Fire with long range spotting 
  potentially leading to new fire starts miles down wind from the 
  main forest fire. This situation is dangerous, and it will be very 
  important for people to heed evacuation orders to protect their 
  lives. In addition, wildfire smoke will billow from this fire 
  impacting the communities along the northeast slopes of the 
  Sacramento Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ240-251800-
/O.CON.KABQ.HW.W.0022.240525T1800Z-240526T0100Z/
Southwest Chaves County-
344 AM MDT Sat May 25 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT 
THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Chaves County.

* WHEN...From noon today to 7 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust and smoke may reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ225-237-238-251800-
/O.EXA.KABQ.WI.Y.0035.240525T1800Z-240526T0100Z/
Upper Tularosa Valley-De Baca County-Chaves County Plains-
344 AM MDT Sat May 25 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Upper Tularosa Valley, De Baca County, and Chaves County 
  Plains.

* WHEN...From noon today to 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Areas of blowing dust will drop visibility to 
  near zero in dust-prone locations making travel dangerous, 
  especially during mid to late afternoon when winds will be 
  strongest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-224-227>229-231>233-239-251800-
/O.CON.KABQ.WI.Y.0035.240525T1800Z-240526T0100Z/
Central Highlands-South Central Highlands-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-Harding County-Eastern San Miguel County-Guadalupe
County-Eastern Lincoln County-
344 AM MDT Sat May 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Highlands, Eastern Lincoln County, South Central 
  Highlands, Guadalupe County, Eastern San Miguel County, Far 
  Northeast Highlands, Harding County, Johnson and Bartlett Mesas 
  Including Raton Pass, and Northeast Highlands.

* WHEN...From noon today to 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Localized blowing dust will significantly 
  reduce visibility at times in dust prone areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

44
692 
WWUS75 KABQ 251657
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1057 AM MDT Sat May 25 2024

NMZ226-240-260100-
/O.CON.KABQ.HW.W.0022.240525T1800Z-240526T0100Z/
South Central Mountains-Southwest Chaves County-
1057 AM MDT Sat May 25 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Central Mountains and Southwest Chaves County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Pay close attention to evacuation orders 
  today, since the strong southwest wind gusts are likely to cause 
  rapid expansion of the Blue 2 Fire with long range spotting 
  potentially leading to new fire starts miles down wind from the 
  main forest fire. This situation is dangerous, and it will be very 
  important for people to heed evacuation orders to protect their 
  lives. In addition, wildfire smoke will billow from this fire 
  impacting the communities along the northeast slopes of the 
  Sacramento Mountains. In addition, areas of blowing dust may 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ230-234-260100-
/O.EXA.KABQ.WI.Y.0035.240525T1800Z-240526T0100Z/
Union County-Quay County-
1057 AM MDT Sat May 25 2024

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Quay County and Union County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223>225-227>229-231>233-237>239-260100-
/O.CON.KABQ.WI.Y.0035.240525T1800Z-240526T0100Z/
Central Highlands-South Central Highlands-Upper Tularosa Valley-
Johnson and Bartlett Mesas Including Raton Pass-Far Northeast
Highlands-Northeast Highlands-Harding County-Eastern San Miguel
County-Guadalupe County-De Baca County-Chaves County Plains-
Eastern Lincoln County-
1057 AM MDT Sat May 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, east central, northeast, and 
  southeast New Mexico.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Areas of blowing dust will drop visibility to 
  near zero in dust-prone locations, making travel difficult during 
  the mid to late afternoon when winds will be strongest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

16
424 
WWUS75 KABQ 260049
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
649 PM MDT Sat May 25 2024

NMZ226-240-260200-
/O.EXP.KABQ.HW.W.0022.000000T0000Z-240526T0100Z/
South Central Mountains-Southwest Chaves County-
649 PM MDT Sat May 25 2024

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

Although a few gusts may persist, winds will continue to decrease 
through the evening, therefore the High Wind Warning will be allowed 
to expire.

$$

NMZ223>225-227>234-237>239-260200-
/O.EXP.KABQ.WI.Y.0035.000000T0000Z-240526T0100Z/
Central Highlands-South Central Highlands-Upper Tularosa Valley-
Johnson and Bartlett Mesas Including Raton Pass-Far Northeast
Highlands-Northeast Highlands-Union County-Harding County-Eastern
San Miguel County-Guadalupe County-Quay County-De Baca County-
Chaves County Plains-Eastern Lincoln County-
649 PM MDT Sat May 25 2024

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

12

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at May 24, 11:38 AM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 24, 11:38 AM MDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1138 AM MDT Fri May 24 2024

...New AVIATION...

.SYNOPSIS...
Issued at 333 AM MDT Fri May 24 2024

Very dry weather, breezy to windy conditions, and elevated to
critical fire weather conditions are expected through Sunday. Winds
will be lighter today compared to yesterday before the strongest
winds of the week arrive Saturday afternoon. Wind gusts of up to 50
mph are possible across the northeast highlands and east central
plains. Winds finally lighten up and temperatures heat up beginning
Memorial Day as high pressure builds overhead. Surface moisture
increases a little across eastern areas Memorial Day thanks to a
cold front, but more moisture moves in from the east Tuesday and
Wednesday and this could help result in the development of a few
storms near the Texas border Tuesday afternoon and evening and
eastern NM Wednesday afternoon and evening.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 333 AM MDT Fri May 24 2024

A backdoor cold front sagging southwestward through the northeast
and east central plains early this morning is forecast to stop at
the eastern doorstep of Clines Corners and northeast doorstep of
Roswell this morning, before retreating in the afternoon. Cool air
behind the front will drop today's high temperatures on the eastern
plains a few to around 9 degrees from Thursday's readings, while
readings warm a few degrees over Thursday's readings across most of
the remainder of the forecast area. Winds aloft will weaken some
today, but the surface will still be gusty and very dry.  In fact,
it will be gusty and dry enough for critical fire weather conditions
across the Northeast Highlands from mid afternoon until sunset,
including I-25 from Raton to Las Vegas. A perturbation crossing CO
looks to have just enough mid level moisture with it for some
isolated virga showers near the CO border in the Raton and Capulin
area, where localized and erratic wind gusts could reach 45 mph.

Winds will strengthen areawide on Saturday as an upper level trough
crossing from the west steers the jet stream over the state. West
and southwest wind gusts from 35 to 45 mph will be common, except up
to 50 mph along and east of the central mountain chain, and
potentially up to 60 mph in the Guadalupe Mountains. Humidities will
be very dry as well with widespread fire weather concerns. The
Canadian and ECMWF Models depict the upper trough crossing with
enough elevated moisture for isolated and gusty virga showers
Saturday afternoon from the Four Corners to the Tusas Mountains,
where localized and erratic dry microburst wind gusts could easily
reach 50 mph given the strong flow aloft.

We also expect well developed smoke plumes today through Saturday
mainly to the east and northeast of the Indios Wildfire near
Gallinas Mountain and Deadman Peak, and also from the Blue 2
Incident Wildfire in the northern Sacramento Mountains.  The Sierra
Blanca Regional Airport observed a low ceiling due to smoke for much
of the night, and this is expected to continue today.  The smoke
will likely drain through river valleys into Ghost Ranch, Abiquiu,
and Ruidoso this morning and again late tonight into Saturday
morning.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 333 AM MDT Fri May 24 2024

Winds remain elevated Saturday night across the west central
highlands, central mountain chain, and northeast and central
highlands as Saturday's shortwave trough exits into the Great
Plains. Brisk northwest flow remains over the state on Sunday in the
wake of the shortwave trough with 500 to 700 mb winds around 20 to
35 kts. The strongest winds with gusts of 30 to 40 mph will be from
the northwest plateau including Farmington extending southwest to
the east central plains including Clovis and Portales. Some critical
fire weather conditions could be possible across the northeast and
central highlands and east central plains with elevated fire weather
conditions everywhere else.

Surface moisture increases a bit across the eastern plains Sunday
night into Monday morning due to a backdoor front entering that part
of the state. There could be some gusty north and northeast winds on
the leading edge of the backdoor front. Much lighter winds look to
finally arrive areawide Memorial Day as upper level ridging builds
over the state. Temperatures also begin to increase across western
and central NM due to the higher upper level heights with
Albuquerque probably seeing its first 90 degree day of the year on
Tuesday (right around the average 1st 90 degree date of May 27th)
and Farmington getting into the upper 80s. Overall, temperatures
next week will be around to slightly above average. Now in regards
to precipitation next week, eastern NM could see some chances, but
its not impressive. Meager moisture from the backdoor front Monday
morning quickly mixes out Monday afternoon. Return moisture from the
Gulf of Mexico moves into eastern NM Monday night into Tuesday
morning allowing dewpoints to increase to the 40s to mid 50s
according to ensemble solutions. The moisture mixes east to West
Texas midday, but could hold on long enough to result in a few
showers and storms near the Texas border. Storms in West Texas
Tuesday evening, will push the dryline and higher Gulf moisture east
of it back west into New Mexico. Both the GFS and ECMWF solutions
bring the moisture as far west as the RGV and into the ABQ Metro
Wednesday morning resulting in light east canyon winds. Ensembles
agree on an upper level trough moves into the Pacific NW Wednesday
and the westerly flow south of this help push the moisture back east
towards West Texas, but it could hang on long enough to allow for
some showers and storms to develop across the eastern plains
Wednesday afternoon and evening. However, the storm coverage look
pretty meager from both the GFS and ECMWF. The dryline backs west
again towards the central highlands Wednesday night into Thursday
morning, but it appear the westerly flow at the base of the upper
level trough (now moving into the northern Rockies) pushes that
higher moisture and the better chances for showers and storms into
West Texas.

&&

.AVIATION...
(18Z TAFS)
Issued at 1130 AM MDT Fri May 24 2024

An upper level trough approaching from the west will strengthen
southwest winds today. Smoke from several wildfires will increase
in coverage as a result with localized impacts to cigs/vsbys in
the vicinity of these fires. Surface winds will taper off this
evening but strengthen aloft as a strong speed max moves in from
the west. This will lead to areas of LLWS but confidence is low at
any particular terminal. Southwest to west winds will be strong
Saturday with gusts of 35 to 45 kt common, along with areas of
smoke and blowing dust expected.

&&

.FIRE WEATHER...
Issued at 333 AM MDT Fri May 24 2024

...CRITICAL FIRE WEATHER CONDITIONS RETURN ACROSS THE NORTHEAST
HIGHLANDS TODAY, AREAWIDE SATURDAY, AND THE EAST CENTRAL HIGHLANDS
ON SUNDAY...

The ongoing fire growing pattern will weaken some today due to
weaker but still gusty and dry conditions, then strengthen with
widespread strong winds on Saturday, before trending weaker. again
Sunday.  Winds look strong enough and humidities low enough for
critical fire weather conditions today in the Northeast Highlands.
Saturdays winds should commonly reach 35-45 mph, except up to 50 mph
along and east of the central mountain chain where the greatest
confidence exists for widespread critical fire weather conditions.
Sunday, winds will weaken again, but still look strong enough for
critical fire conditions to return to the Central Highlands. The
weather pattern will then shift during the first half of the coming
work week as a moist backdoor front and southeasterly return flow
allow better moisture into eastern areas, and a ridge of high
pressure crosses aloft.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  79  49  78  44 /   0   0  10   0
Dulce...........................  74  38  73  35 /   0   0  10   0
Cuba............................  75  45  73  40 /   0   0   0   0
Gallup..........................  78  40  75  36 /   0   0   0   0
El Morro........................  73  41  70  39 /   0   0   0   0
Grants..........................  79  40  76  38 /   0   0   0   0
Quemado.........................  78  41  74  39 /   0   0   0   0
Magdalena.......................  80  50  78  48 /   0   0   0   0
Datil...........................  76  43  73  41 /   0   0   0   0
Reserve.........................  81  40  79  34 /   0   0   0   0
Glenwood........................  85  53  82  49 /   0   0   0   0
Chama...........................  68  37  66  34 /   0   0  10   0
Los Alamos......................  75  51  73  49 /   0   0   0   0
Pecos...........................  74  48  73  45 /   0   0   0   0
Cerro/Questa....................  68  46  66  40 /   0   0   0   0
Red River.......................  65  38  64  35 /   5   0   0   0
Angel Fire......................  68  32  66  33 /   5   0   0   0
Taos............................  76  40  74  38 /   0   0   0   0
Mora............................  73  44  71  45 /   0   0   0   0
Espanola........................  83  48  81  48 /   0   0   0   0
Santa Fe........................  76  51  75  48 /   0   0   0   0
Santa Fe Airport................  79  48  79  47 /   0   0   0   0
Albuquerque Foothills...........  83  56  82  54 /   0   0   0   0
Albuquerque Heights.............  85  53  84  52 /   0   0   0   0
Albuquerque Valley..............  87  52  86  52 /   0   0   0   0
Albuquerque West Mesa...........  85  54  83  52 /   0   0   0   0
Belen...........................  87  50  87  50 /   0   0   0   0
Bernalillo......................  86  53  84  52 /   0   0   0   0
Bosque Farms....................  86  49  87  49 /   0   0   0   0
Corrales........................  86  54  84  51 /   0   0   0   0
Los Lunas.......................  86  51  87  50 /   0   0   0   0
Placitas........................  81  55  79  52 /   0   0   0   0
Rio Rancho......................  85  54  84  52 /   0   0   0   0
Socorro.........................  89  53  90  53 /   0   0   0   0
Sandia Park/Cedar Crest.........  75  52  74  48 /   0   0   0   0
Tijeras.........................  78  51  78  49 /   0   0   0   0
Edgewood........................  79  47  79  48 /   0   0   0   0
Moriarty/Estancia...............  80  42  80  44 /   0   0   0   0
Clines Corners..................  75  46  75  45 /   0   0   0   0
Mountainair.....................  78  47  79  47 /   0   0   0   0
Gran Quivira....................  78  47  79  45 /   0   0   0   0
Carrizozo.......................  82  56  83  52 /   0   0   0   0
Ruidoso.........................  76  53  74  49 /   0   0   0   0
Capulin.........................  71  43  76  43 /   5   0   0   0
Raton...........................  76  42  79  44 /   5   5   0   0
Springer........................  77  43  80  47 /   5   0   0   0
Las Vegas.......................  76  46  76  46 /   0   0   0   0
Clayton.........................  76  48  86  52 /   0   0   0   0
Roy.............................  76  47  81  49 /   0   0   0   0
Conchas.........................  85  52  89  55 /   0   0   0   0
Santa Rosa......................  83  51  84  55 /   0   0   0   0
Tucumcari.......................  86  53  92  55 /   0   0   0   0
Clovis..........................  87  53  92  57 /   0   0   0   0
Portales........................  89  53  94  57 /   0   0   0   0
Fort Sumner.....................  87  51  90  57 /   0   0   0   0
Roswell.........................  94  58  97  61 /   0   0   0   0
Picacho.........................  88  55  87  54 /   0   0   0   0
Elk.............................  87  53  85  52 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 9 PM MDT Saturday for NMZ101-
104>106-109-120>126.

Red Flag Warning from 3 PM this afternoon to 7 PM MDT this
evening for NMZ123.

Fire Weather Watch from Sunday afternoon through Sunday evening
for NMZ125.

&&

SHORT TERM...44
LONG TERM....71
AVIATION...42

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:37 AM MDTFire Weather WatchABQGuadalupe, San Miguel, Santa Fe, Torrance47 hr
May 24, 4:37 AM MDTRed Flag WarningABQColfax, Mora, San Miguel, Union14 hr
May 24, 9:40 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Colfax, Curry, De Baca and 18 more35 hr
May 24, 12:48 PM MDTWind AdvisoryABQChaves, Colfax, De Baca, Guadalupe, Harding, Lincoln and 8 more30 hr

Nearby

High Wind Warnings in New Mexico, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.